MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Catalog Number RBYLP0204
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior mesenteric artery (sma) using ruby coil lps, an lp system detachment handle (handle), and a non-penumbra microcatheter.During the procedure, the physician advanced a ruby coil lp into the vessel and attempted to detach it using a handle; however, the ruby coil lp failed to detach.Therefore, the physician decided to remove the ruby coil lp.However, while retracting the coil, the physician noticed the ruby coil lp had unintentionally detached.It was reported that the detached ruby coil lp was partially in the microcatheter and partially inside the target location.The physician then used the pusher assembly of the ruby coil lp to push the detached portion of the coil that was in the microcatheter into the target vessel.It was also reported that the physician was able to push majority of the detached ruby coil lp into the target vessel; however, the proximal portion remained outside the vessel.The physician determined the proximal portion of the ruby coil lp that was outside the vessel was safe and decided to leave the coil in place.Next, the physician advanced another ruby coil lp into the vessel and attempted to detach it using the handle; however, this ruby coil lp also failed to detach.Subsequently, while retracting the ruby coil lp through the microcatheter to be removed, the coil had unintentionally detached.Therefore, the physician removed the microcatheter and then used a snare device to remove the detached ruby coil lp.The procedure was completed using a new ruby coil lp, the same handle and, same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2022-00310.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key14860848
Report Number3005168196-2022-00309
Device Sequence Number14843628
Product Code HCG
UDI-Device Identifier00815948021754
UDI-Public815948021754
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYLP0204
Device Lot NumberF110183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2022
Initial Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005